Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 20, NWS Buffalo, NY

February 24, 2010

NWS Buffalo, NY issued this small craft advisory at Feb 24, 2010, 3:39 PM EST. It took effect at Feb 25, 2010, 12:00 PM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 3:39 PM EST (20:39 UTC)
In effect from
Feb 25, 2010, 12:00 PM EST
Expired
Feb 27, 2010, 5:00 AM EST
In force
41 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WHUS71 KBUF 242039
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST WED FEB 24 2010

LOZ042-250445-
/O.NEW.KBUF.SC.Y.0020.100225T1700Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
339 PM EST WED FEB 24 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 10 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 10 PM EST
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-250445-
/O.NEW.KBUF.SC.Y.0020.100225T2200Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
339 PM EST WED FEB 24 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 10 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 10 PM EST
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
8 follow-up statements
455 
WHUS71 KBUF 250216
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
916 PM EST WED FEB 24 2010

LOZ042-251015-
/O.CON.KBUF.SC.Y.0020.100225T1700Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
916 PM EST WED FEB 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
10 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
10 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-251015-
/O.CON.KBUF.SC.Y.0020.100225T2200Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
916 PM EST WED FEB 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO
10 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO
10 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
507 
WHUS71 KBUF 250818
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 AM EST THU FEB 25 2010

LOZ042-251630-
/O.CON.KBUF.SC.Y.0020.100225T1700Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
318 AM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-251630-
/O.CON.KBUF.SC.Y.0020.100225T2200Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
318 AM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 10 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS71 KBUF 251453
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
953 AM EST THU FEB 25 2010

LOZ042-252300-
/O.CON.KBUF.SC.Y.0020.100225T1700Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
953 AM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-252300-
/O.CON.KBUF.SC.Y.0020.100225T2200Z-100227T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
953 AM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 10 PM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
675 
WHUS71 KBUF 252045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST THU FEB 25 2010

LOZ042-260445-
/O.EXT.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
345 PM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-260445-
/O.EXT.KBUF.SC.Y.0020.100225T2200Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 PM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
335 
WHUS71 KBUF 260225
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
925 PM EST THU FEB 25 2010

LOZ042-261030-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
925 PM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-261030-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
925 PM EST THU FEB 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
203 
WHUS71 KBUF 260819
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 AM EST FRI FEB 26 2010

LOZ042-261630-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
319 AM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-261630-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
319 AM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
041 
WHUS71 KBUF 261504
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 AM EST FRI FEB 26 2010

LOZ042-262315-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1004 AM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-262315-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1004 AM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS71 KBUF 262105
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EST FRI FEB 26 2010

LOZ042-270515-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
405 PM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-270515-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-100227T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
405 PM EST FRI FEB 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:38 PM EST, 1 minute earlier.

Area forecast discussion, Feb 24, 3:38 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EST WED FEB 24 2010

.SYNOPSIS...
IN THIS VERY ACTIVE WINTER SEASON FOR THE MID ATLANTIC STATES YET
ANOTHER LOW PRESSURE SYSTEM WILL DEEPEN OFF THE CAROLINA COAST
TONIGHT AND STRENGTHEN RAPIDLY AS IS MOVES TO SOUTHERN NEW ENGLAND
BY THURSDAY EVENING. IT WILL REMAIN NEARLY STATIONARY THROUGH FRIDAY
AND THEN WEAKEN OVER THE WEEKEND WHILE STILL REMAINING NEARLY
STATIONARY. THIS SYSTEM WILL INFLUENCE A HUGE AREA INCLUDING WESTERN
AND CENTRAL NEW YORK. SNOW IS EXPECTED FOR MUCH OF THE REGION RIGHT
THROUGH THE WEEKEND. THE HEAVIEST SNOW WITH THE GREATEST IMPACT IS
EXPECTED FROM THURSDAY AFTERNOON INTO FRIDAY MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
REGIONAL RADAR IMAGERY SHOWING A BROAD AREA OF LIGHT SNOW CONTINUING
ACROSS THE EASTERN LAKE ONTARIO REGION THIS AFTERNOON. AT THE
SURFACE...A WEAKENING LOW IS JUST SOUTHEAST OF LONG ISLAND AT 20Z
WITH AN INVERTED TROUGH EXTENDING NORTHWEST TO THE THOUSAND ISLANDS
REGION. THIS SURFACE LOW WILL CONTINUE TO WEAKEN THROUGH THE EARLY
EVENING...AND EXPECT A COMMENSURATE WEAKENING OF THE LIGHT SNOW EAST
OF LAKE ONTARIO. WILL CARRY CATEGORICAL POPS INTO THE EARLY EVENING
ACROSS THIS AREA BEFORE DROPPING BACK TO CHANCE POPS AND SCATTERED
LIGHT SNOW SHOWERS BY MID EVENING. ANY ADDITIONAL ACCUMULATIONS WILL
BE LESS THAN AN INCH.

ELSEWHERE A FEW SCATTERED LIGHT SNOW SHOWERS HAVE DEVELOPED ACROSS
WESTERN NEW YORK. THESE APPEAR TO BE DRIVEN BY DAYTIME HEATING...AND
EXPECT THEM TO QUICKLY END EARLY THIS EVENING WITH NOTHING MORE THAN
A DUSTING IN SOME AREAS.

OUR ATTENTION THEN TURNS TO A SIGNIFICANT SNOW EVENT. MOISTURE
CHANNEL IMAGERY AND OBJECTIVE RUC ANALYSIS SHOWS A WELL DEFINED MID
LEVEL CLOSED LOW OVER THE MIDWEST. A SURFACE LOW IS ALREADY
BEGINNING TO DEVELOP OFF THE CAROLINA COAST THIS AFTERNOON. SHORT
TERM MODEL GUIDANCE HAS COME INTO GOOD AGREEMENT WITH THE TRACK OF
THIS SURFACE LOW THROUGH THE FIRST HALF OF THE EVENT...MOVING IT
ALMOST DUE NORTH TO NEAR LONG ISLAND SOUND BY 00Z FRIDAY. ONCE THE
MID LEVEL LOW APPROACHES THE DEVELOPING COASTAL LOW...RAPID
STRENGTHENING WILL ENSUE AS THE LOW MOVES NORTH ON THURSDAY...
DEEPENING TO 975MB-980MB BY THURSDAY EVENING DEPENDING ON MODEL OF
CHOICE.

BY LATE TONIGHT OR EARLY THURSDAY MORNING AN INVERTED TROUGH WILL
BECOME MORE WELL DEFINED ACROSS UPSTATE NY IN RESPONSE TO THE
DEEPENING COASTAL LOW. GIVEN THE EVOLUTION OF FORCING AND
MOISTURE...EXPECT SNOW TO DEVELOP OVERHEAD EARLY THURSDAY MORNING AT
ABOUT THE SAME TIME EVERYWHERE...RATHER THAN ADVECTING INTO THE
REGION. THE SNOW SHOULD BECOME MORE WIDESPREAD AND HEAVIER THROUGH
THE COURSE OF THE DAY.

NAM/GFS/GEM ALL IN GOOD AGREEMENT IN PLACING THE HIGHEST QPF ACROSS
CENTRAL NEW YORK THROUGH 00Z FRIDAY...AND THIS LOOKS GOOD GIVEN THE
FORECAST PLACEMENT OF THE INVERTED TROUGH...WITH THE HEAVIEST PRECIP
TYPICALLY ALONG AND JUST EAST OF THE TROUGH AXIS. BOUNDARY LAYER
TEMPS WILL BE VERY MARGINAL ACROSS THE LOWER ELEVATIONS OF THE
EASTERN LAKE ONTARIO REGION...WHICH MAY ACTUALLY ALLOW SOME RAIN TO
MIX IN AT TIMES. THE GFS AND MANY SREF MEMBERS ARE WARMEST...AND
ACTUALLY SHOW COLD RAIN DOMINATING PTYPE AT KART. SUSPECT THIS IS
LIKELY DUE TO THE MORE COURSE RESOLUTION OF THESE MODEL SUITES...AND
EXPECT INCREASING LIFT TO OFFSET WARM AIR ADVECTION AND HELP COOL
THE COLUMN TO AT OR BELOW FREEZING. THIS SHOULD ALLOW MOST OF THE
PRECIP TO FALL AS WET SNOW. FOR NOW WILL KEEP THE PREDOMINANT PRECIP
TYPE AS SNOW IN THE GRIDS/ZFP...BUT INDICATE A CHANCE OF SOME RAIN
MIXING IN ACROSS THE LOWER ELEVATIONS AT TIMES. WILL GO WITH ABOUT
HALF INCH OF QPF THROUGH 00Z FRIDAY...TRANSLATING TO 5 TO 7 INCHES
ACROSS THE HIGHER TERRAIN OF THE TUG HILL...WITH 2 TO 3 INCHES
ACROSS LOWER TERRAIN WHERE BOUNDARY LAYER TEMPS ARE VERY MARGINAL
FOR ACCUMULATIONS.

FARTHER WEST FROM THE FINGER LAKES INTO WESTERN NEW YORK...ALL MODEL
GUIDANCE SHOWS SOUNDINGS REMAINING COLD ENOUGH FOR ALL SNOW. QPF
WILL BE LIGHTER IN THIS AREA THROUGH 00Z FRIDAY...WITH A QUARTER
INCH OR SO OF LIQUID TRANSLATING TO 2-3 INCHES OF WET SNOW THROUGH
THE COURSE OF THE DAY. SEE THE SHORT TERM SECTION FOR FURTHER
DISCUSSION ON THIS STORM AND TOTAL ACCUMULATIONS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
OUR SNOW STORM WILL BE IN FULL PROGRESS ACROSS THE REGION TO BEGIN
THIS PERIOD WITH A DEEP LOW CENTERED OVER SOUTHERN NEW ENGLAND.
MEDIUM RANGE MODELS ARE IN CLOSE AGREEMENT SHOWING THE PARENT CLOSED
UPPER LOW CENTERED NEAR THE DELMARVA PENINSULA AT 7 PM THURSDAY. A
DEEP AND BROAD NORTHEAST FLOW OFF THE ATLANTIC COUPLED WITH
ISENTROPIC LIFT WILL LEAD TO SIGNIFICANT QPF AND SNOWFALL. ONE SMALL
FLY IN THE OINTMENT WILL BE ACROSS THE EASTERN LAKE ONTARIO COUNTIES
WHERE THE NORTHEAST FLOW MAY BRING TEMPERATURES ABOVE FREEZING
ALOFT. THIS WOULD CAUSE A MIX AND CUT DOWN ON SNOW AMOUNTS FOR THAT
AREA. AT THIS TIME WE ARE KEEPING THE P-TYPE ALL SNOW.

A DRY SLOT IS EXPECTED TO WRAP AROUND THE LOW FRIDAY. ALTHOUGH SNOW
MAY NOT END ALTOGETHER WITH THIS DRY SLOT...IT IS LIKELY TO BECOME
MUCH LIGHTER. AT THIS TIME THE HEAVIEST SNOW IS LIKELY TO BE DONE BY
7 AM FRIDAY OVER THE EASTERN LAKE ONTARIO COUNTIES AND BY 1 PM OVER
THE REST OF OUR REGION. STORM TOTALS IN MOST AREAS WILL LIKELY BE IN
THE 8 TO 12 INCH RANGE WITH LESSER AMOUNTS OVER THE LOWER ELEVATIONS
OF THE EASTERN LAKE ONTARIO REGION.

VERY SLOW CHANGE IN THE PATTERN IS ANTICIPATED FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT AS THE PARENT UPPER LOW AND THE SURFACE LOW
BECOME STACKED SOMEWHERE BETWEEN NEW ENGLAND AND NEW YORK STATE
DEPENDING ON YOUR MODEL OF CHOICE. THIS WILL KEEP SNOW IN THE
FORECAST AT LEAST THROUGH SATURDAY NIGHT ALTHOUGH SIGNIFICANT
ACCUMULATIONS DO NOT APPEAR LIKELY AT THIS TIME. WE WILL BE KEEPING
A CLOSE EYE ON THE POTENTIAL FOR ANY MORE WAVES OF ENERGY ROTATING
AROUND THE UPPER LOW SO STAY TUNED. THE PROJECTED SOUNDINGS ARE
INDICATING DEEP MOISTURE SO IF WE GET A DECENT LIFTING MECHANISM WE
WILL HAVE TO BE CONCERNED.

850 MB TEMPERATURES ARE JUST A LITTLE TOO WARM FOR ANY CONCERNS
ABOUT LAKE EFFECT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SNOW SHOWERS WILL DIMINISH THROUGH THE TIME PERIOD AS A CLOSED UPPER
LEVEL LOW SLOWLY ADVANCES TO THE EAST. TEMPERATURES WILL AVERAGE
CLOSE TO NORMAL THROUGH THE TIME PERIOD.

FOR 12Z SUNDAY GLOBAL MODELS ARE STILL SHOWING UNCERTAINTY TO THE
PLACEMENT OF THE UPPER LEVEL CLOSED LOW. HOWEVER THE SUITE OF 12Z
MODELS (GFS,GGEM AND ECMWF) AND GEFS ENSEMBLES PLACE THIS UPPER
LEVEL LOW BETWEEN NORTHEASTERN PA TO SOUTHERN NEW ENGLAND. THE
PROXIMITY OF THIS LOW COMBINED WITH PREVIOUS MOISTURE THAT HAS
WRAPPED INTO THE SYSTEM WILL CONTINUE SNOW SHOWERS ACROSS THE
REGION...THOUGH THESE SNOW SHOWERS SHOULD NOT BE AS WIDESPREAD OR
INTENSE AS THE START OF THE WEEKEND. AS THIS UPPER LEVEL LOW SLOWLY
PUSHES EASTWARD AND DRIER AIR FILTERS IN ACROSS SOUTHWESTERN NEW
YORK A FEW BREAKS OF SUNSHINE ARE POSSIBLE FOR SOUTHWESTERN NEW
YORK.

ANOTHER SHORTWAVE DIVING SOUTHWARD IN THE MEAN EASTERN US TROUGH
WILL PASS OFF THE SOUTHEAST COASTLINE SATURDAY AND RIDE
NORTHEASTWARD IN THE MEAN FLOW. THE GGEM BRINGS THIS SHORTWAVE TO
JUST WEST OF SOUTHERN NEW ENGLAND...FOLLOWED BY ANOTHER CLOSED
CUTOFF LOW. THE ECMWF AND THE GFS BOTH BRING THIS SECOND SHORT WAVE
MUCH FURTHER TO THE EAST WHICH WILL ALLOW FOR OUR PRIMARY CUT OFF
LOW TO ADVANCE AWAY FROM THE REGION QUICKER. IN EITHER SCENARIO WE
WILL CONTINUE TO TAPER OFF THE SNOW SHOWERS SUNDAY NIGHT THROUGH
MONDAY NIGHT.

TUESDAY MODELS ARE SHOWING A WEAK UPPER LEVEL RIDGE SLIDING INTO THE
REGION FROM THE NORTHWEST. ALTHOUGH TIMING IS STILL UNCERTAIN THE
CROSSING OF THE UPPER LEVEL RIDGE AXIS SHOULD END THE SNOW SHOWERS
ACROSS THE CWA SAVE FOR DOWNWIND OF LAKE ONTARIO WHERE SOME LIGHT
LAKE EFFECT/ENHANCED SNOW SHOWERS MAY CONTINUE.

WITH SKIES REMAINING RATHER CLOUDY THROUGH THE FIRST PART OF THE
TIME PERIOD...OVERNIGHT LOWS WILL DROP TOWARDS/FEW DEGREES ABOVE
NORMAL. DAYTIME HIGHS WILL AVERAGE CLOSE TO NORMAL.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE OFFSHORE OF LONG ISLAND WILL WEAKEN THROUGH
THIS EVENING. A BROAD AREA OF LIGHT SNOW ACROSS THE EASTERN LAKE
ONTARIO REGION WILL CONTINUE THROUGH MID TO LATE AFTERNOON BEFORE
TAPERING OFF EARLY THIS EVENING AS THE COASTAL LOW CONTINUES TO
WEAKEN. EXPECT WIDESPREAD IFR CONDITIONS EAST OF LAKE ONTARIO TO
SLOWLY IMPROVE TO MVFR THIS EVENING...BEFORE DETERIORATING BACK TO
IFR AGAIN LATE TONIGHT AND THURSDAY AS MORE LIGHT SNOW DEVELOPS OVER
THE REGION.

FARTHER WEST...SCATTERED LIGHT SNOW SHOWERS WILL GRADUALLY DIMINISH
ACROSS THE FINGER LAKES AND GENESEE VALLEY THIS AFTERNOON. EXPECT
WIDESPREAD MVFR CONDITIONS TO IMPROVE TO VFR BY LATE AFTERNOON OR
EARLY EVENING. EVEN FARTHER WEST...EXPECT VFR CONDITIONS TO PREVAIL
ACROSS WESTERN NY IN THE KBUF-KIAG CORRIDOR THROUGH THIS EVENING.
ACROSS THE WESTERN SOUTHERN TIER INCLUDING KJHW EXPECT MVFR CIGS TO
SCATTER OUT BY LATE AFTERNOON OR EARLY EVENING WITH A RETURN TO VFR.

WIDESPREAD LIGHT SNOW WILL DEVELOP ACROSS WESTERN AND CENTRAL NY BY
LATE TONIGHT OR EARLY THURSDAY. CONFIDENCE IS FAIRLY HIGH WITH THE
TIMING OF THE ONSET OF SNOWFALL WITH GOOD MODEL AGREEMENT. EXPECT
CONDITIONS TO DETERIORATE TO IFR BETWEEN 10Z-13Z ACROSS ALL OF THE
AREA. SNOW SHOULD GENERALLY BE LIGHT THROUGH THE DAY THURSDAY WITH
VSBY IN THE 3/4SM TO 2SM RANGE. THE HEAVIER SNOW IS EXPECTED TO
DEVELOP THURSDAY NIGHT WHEN VSBY MAY DROP BELOW AIRFIELD MINIMUMS AT
TIMES.

OUTLOOK...
THURSDAY NIGHT...WIDESPREAD IFR WITH SNOW. CONDITIONS MAY DROP BELOW
AIRFIELD MINIMUMS AT TIMES.
FRIDAY...IFR IMPROVING TO MVFR DURING THE AFTERNOON WITH SNOW
DIMINISHING.
SATURDAY...PERIODS OF IFR IN SNOW.
SUNDAY...MVFR WITH AREAS OF IFR IN LIGHT SNOW.
MONDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
NO MARINE ISSUES ARE EXPECTED THROUGH TONIGHT AND THURSDAY MORNING
BUT A DEEPENING LOW PRESSURE SYSTEM IS EXPECTED TO TIGHTEN THE
PRESSURE GRADIENT ACROSS LAKE ONTARIO THURSDAY AFTERNOON WITH THE
STRONGEST WINDS EXPECTED THURSDAY NIGHT. WE WILL NEED SMALL CRAFT
ADVISORIES BEGINNING THURSDAY AFTERNOON AND CONTINUING THROUGH AT
LEAST FRIDAY. AT THIS TIME IT DOES NOT APPEAR THAT WE WILL REACH
GALE FORCE BUT IT CAN'T BE RULED OUT...ESPECIALLY FOR THURSDAY
NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR
     NYZ006>008.
     WINTER STORM WARNING FROM 7 AM THURSDAY TO 1 PM EST FRIDAY FOR
     NYZ001>005-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THURSDAY TO 10 PM EST FRIDAY
         FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 10 PM EST
         FRIDAY FOR LOZ042.

&&

SYNOPSIS...SAGE
NEAR TERM...HITCHCOCK
SHORT TERM...SAGE
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...SAGE
Hazardous weather outlook, Feb 24, 4:20 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EST WED FEB 24 2010

NYZ006>008-250930-
OSWEGO-JEFFERSON-LEWIS-
420 AM EST WED FEB 24 2010

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-250930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
420 AM EST WED FEB 24 2010

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
420 AM EST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF GALES ON THURSDAY NIGHT...DEPENDING ON THE
TRACK AND EVOLUTION OF A STRONG LOW PRESSURE SYSTEM DEVELOPING
NEAR LONG ISLAND ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:12 AM ESTWinter Storm WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more11 hr
Feb 24, 2:42 PM ESTWinter Storm WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more42 hr

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.